Hail, Republic
- When
- May 21, 8:25 PM CST
- Where
- Republic County, Courtland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -97.900
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 21, 3:20 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 420 PM CDT FRI MAY 21 2004 .DISCUSSION... SEVERAL BOUNDARIES INTO THE AREA THROUGH THIS FORECAST. MODELS REALLY DONT GENERATE MUCH IN THE WAY OF PRECIPITATION. PRECIPITABLE WATER IS RATHER LOW BY LATER ON SUNDAY. HOWEVER DYNAMICS LATER SATURDAY NIGHT APPEAR RATHER STRONG EVEN BY LATEST 18Z ETA RUN. I HAVE CHANGED VERY LITTLE FROM OUR EARLIER FORECAST. HAVE INCREASED POPS EVER SO SLIGHTLY IN NORTHWESTERN CWA TO BETTER MATCH NEIGHBORS. OTHERWISE CLOSE TO EARLY MORNING FORECAST. SOME DISCREPANCIES IN MODEL RUNS AROUND NEXT WEDNESDAY WITH FRONT PUSHING TO THE SOUTH AND APPARENT DIMINISHING PRECIP CHANCES. HOWEVER, LATEST GFS 12Z RUNS STILL SHOW ENOUGH LIFT AND WESTSOUTHWEST FLOW ALOFT TO PRECLUDE DROPPING CURRENT POPS IN THE FORECAST FOR WEDNESDAY...WITH THIS LIFT OCCURRING WITH ISENTROPIC CONSIDERATIONS. THUS, WILL HOLD ONTO POPS THEN TOO. TEMPERATURES SHOULD BE COOLER AS CURRENT FORECAST SHOW HOWEVER AT MIDWEEK. FRIDAY OTHER PROBLEMATIC TIME WITH STRONG WAA DEVELOPING AND SOME RISK FOR THUNDERSTORMS RETURNING. HOWEVER, THIS IS STILL QUITE A WAYS OFF...AND WOULD PREFER TO HOLD OFF WITH ANY MENTION OF PRECIPITATION AT THIS TIME. TEMPERATURES WARMING THOUGH TO ABOVE MID WEEK LEVELS. WINDS MAIN CONCERN IN THE SHORTER TERM. MAY BE NEAR WIND ADVISORY CRITERIA ON SATURDAY GIVEN LATEST BUFKIT SOUNDINGS. FOOD FOR THOUGHT TO MIDNIGHT SHIFT. FOR NOW...WILL EDGE TOWARD ADVISORY CRITERIA WITH BOTH SUSTAINED AND WIND GUSTS FOR SATURDAY. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1140 AM CDT FRI MAY 21 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-221000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 1140 AM CDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING IN NORTH CENTRAL KANSAS AND NORTHERN PORTIONS OF NORTHEAST KANSAS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES EXIST OVER THE ENTIRE AREA SATURDAY NIGHT AND AGAIN FROM MONDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 742 PM CDT FRI MAY 21 2004 KSZ008-020-220600- CLOUD-REPUBLIC- INCLUDING THE CITIES OF...CONCORDIA 742 PM CDT FRI MAY 21 2004 ...TORNADO WATCH NUMBER 243 REMAINS IN EFFECT... THE FOLLOWING COUNTIES REMAIN IN THE TORNADO WATCH... REPUBLIC CLOUD SOME CITIES STILL IN THE TORNADO WATCH... CONCORDIA
The Grand Island radar (KUEX), 75 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399180, 5399181.